Alert archive / Ohio / Small Craft Advisories in 2014

Small Craft Advisory 4, NWS Cleveland, OH

April 10, 2014

NWS Cleveland, OH issued this small craft advisory at Apr 10, 2014, 4:06 AM EDT. It took effect at Apr 10, 2014, 12:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2014, 4:06 AM EDT (08:06 UTC)
In effect from
Apr 10, 2014, 12:00 PM EDT
Expired
Apr 10, 2014, 10:00 PM EDT
In force
10 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WHUS71 KCLE 100806
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
406 AM EDT THU APR 10 2014

LEZ142>147-101615-
/O.NEW.KCLE.SC.Y.0004.140410T1600Z-140411T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
406 AM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EDT
THIS EVENING. 

* WINDS AND WAVES: SOUTH WINDS 10 TO 20 KNOTS WILL BECOME
  SOUTHWEST AT 20 TO 25 KNOTS THIS AFTERNOON AND THEN BECOME WEST
  THIS EVENING AND THEN DECREASE. WAVES WILL BUILD TO 3 TO 5 FEET
  THIS AFTERNOON AND THEN SUBSIDE TO 1 TO 3 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
3 follow-up statements
854 
WHUS71 KCLE 101400
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1000 AM EDT THU APR 10 2014

LEZ142>147-102200-
/O.CON.KCLE.SC.Y.0004.140410T1600Z-140411T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
1000 AM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WINDS AND WAVES: SOUTH WINDS 10 TO 20 KNOTS WILL BECOME
  SOUTHWEST UP TO 30 KNOTS THIS AFTERNOON AND THEN BECOME WEST
  THIS EVENING AND THEN DECREASE. WAVES WILL BUILD TO 3 TO 5 FEET
  THIS AFTERNOON AND THEN SUBSIDE TO 1 TO 3 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
161 
WHUS71 KCLE 101932
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
332 PM EDT THU APR 10 2014

LEZ142>147-110200-
/O.CON.KCLE.SC.Y.0004.000000T0000Z-140411T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
332 PM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WINDS AND WAVES: SOUTH WINDS 15 TO 25 KNOTS THIS EVENING THEN
  DECREASING TO TO 10 20 KNOTS OVERNIGHT. WAVES 3 TO 5 FEET THIS
  EVENING SUBSIDING TO 1 TO 3 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
204 
WHUS71 KCLE 110207
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1007 PM EDT THU APR 10 2014

LEZ142>147-110315-
/O.EXP.KCLE.SC.Y.0004.000000T0000Z-140411T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
1007 PM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WEST WINDS OF 5
TO 15 KNOTS WILL SHIFT TO NORTHWEST AND DECREASE TO 10 KNOTS OR
LESS LATE TONIGHT. WAVES IN ICE FREE AREAS WILL RANGE FROM 1 TO 3
FEET. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 10, 1:51 AM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 10, 1:51 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
151 AM EDT THU APR 10 2014

.SYNOPSIS...
HIGH PRESSURE WILL RETREAT SOUTHEAST AS A COLD FRONT APPROACHES FROM
FROM THE UPPER GREAT LAKES. THE COLD FRONT WILL ARRIVE IN THE TOLEDO
AREA BY THURSDAY AFTERNOON AND WORK ITS WAY TOWARDS THE OHIO VALLEY
WHERE IT WILL STALL. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT
FOR THE SECOND HALF OF FRIDAY AND SATURDAY. ANOTHER FRONTAL BOUNDARY
WILL SET UP ACROSS NORTHERN OHIO SUNDAY. LOW PRESSURE WILL TRACK
ALONG THE BOUNDARY...THEN DRAG A COLD FRONT ACROSS REGION BY LATE
SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
TEMPERATURES ARE BEGINNING TO BOTTOM OUT AND SHOULD HOLD STEADY
OVER MOST AREAS. EXCEPTION IN THE WEST WILL BE SLOWLY RISING
TEMPERATURES LATER DURING THE OVERNIGHT PERIODS.

OTHERWISE...FAIR WEATHER CONTINUES.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
THURSDAY MORNING THE WIND WILL BEGIN TO INCREASE AS THE GRADIENT
TIGHTENS AHEAD OF A COLD FRONT THAT WILL BE DROPPING SOUTH ACROSS
LAKE ERIE BY MID AFTERNOON. START TO BRING CHANCE POPS INTO THE
TOLEDO AREA BY 18Z...THEN GRADUALLY FILL IN LIKELY AND CATEGORICAL
POPS ACROSS THE ENTIRE FORECAST AREA NO LATER THAN 10/18Z. IN
GENERAL MOST SPOTS WILL SEE SOMEWHERE BETWEEN A QUARTER AND HALF
AN INCH OF LIQUID PRECIP OVER THE 18 HOUR PERIOD BEGINNING AT 2 PM
FRIDAY. CHANCE FOR THUNDER IS VERY LOW WITH WEAK DYNAMICS ALOFT.

BY FRIDAY MORNING THE FRONT WILL STALL ACROSS THE OHIO VALLEY AND
BECOME STATIONARY. THE LATEST GFS KEEPS THE FRONT STATIONARY AND
FAIRLY WEAK...EVENTUALLY WASHING IT OUT AS A NARROW CORRIDOR OF HIGH
PRESSURE ERODES IT FROM THE NORTH. THE 12Z NAM AND 00Z ECMWF TELL A
SLIGHTLY DIFFERENT STORY. THEY BOTH ALLOW THE STATIONARY BOUNDARY TO
LINGER...WEAKEN SLIGHTLY...THEN RE-ENERGIZE AS CYCLOGENESIS OCCURS
ALONG THE FRONT. THIS IN TURN WOULD SPREAD AT LEAST SLIGHT CHANCE
POPS EAST OF A CLEVELAND TO MANSFIELD LINE THROUGH SATURDAY MORNING.
HOWEVER...THIS SOLUTION SEEMS LESS LIKELY GIVEN THE DEEP LAYER FLOW
BECOMES ZONAL. REGARDLESS...FOR NOW...THE FORECAST IS MORE IN LINE
WITH THE GFS SOLUTION AND CALLS FOR THE RAIN TO COME TO AN END BY
FRIDAY MORNING.

FRIDAY WILL BE COOLER THAN THURSDAY AS HIGH PRESSURE WEDGES IN
ACROSS NORTHERN OHIO FROM UPSTATE NEW YORK...RETAINING A NORTHERLY
COMPONENT TO THE WIND. SKIES WILL BE PARTLY CLOUDY.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
WITH THE COLD FRONT APPROACHING AND DEEP MOISTURE SPREADING INTO THE
AREA...SUN SHOULD BE A REASONABLY WARM DAY WITH INCREASING CHANCES
FOR SHRA/TSRA FROM WEST TO EAST AS THE DAY PROGRESSES. WAVES OF LOW
PRESSURE ARE SHOWN TO BE MOVING ALONG THE FRONT...LEADING TO SLOW
EAST MOVEMENT ACROSS THE AREA SO GOOD CHANCES FOR RAIN SHOULD HOLD
ON INTO MON NIGHT AND MAYBE INTO TUE FOR THE EAST. THE PROLONGED
PERIOD OF POTENTIALLY MODERATE TO LOCALLY HEAVY RAIN WILL LIKELY
LEAD TO FLOODING PROBLEMS AGAIN. TEMPS MON NIGHT AND TUE MORNING MAY
DROP ENOUGH TO SEE SOME CHANGEOVER TO SNOW. THUS TEMPS WILL BE
FALLING WELL BELOW NORMAL BY TUE AND WILL LIKELY STAY BELOW NORMAL
ON WED EVEN AS A LITTLE MODERATION TAKES PLACE. THE MODELS START TO
DIFFER MORE BY WED ON HOW QUICK TEMPS MAY TRY AND MODERATE.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
SOME MID AND HIGH CLOUDS WILL EVENTUALLY START TO THICKEN AND
LOWER TODAY AHEAD OF A COLD FRONT THAT WILL MOVE NORTH TO SOUTH
THROUGH THE REGION THIS THURSDAY EVENING. WINDS WILL BE GUSTY
AHEAD OF THE FRONT ESPECIALLY. THE SHOWERS ASSOCIATED WITH THE
FRONT WILL ONLY LAST 2 TO 4 HOURS AND IT WILL BE MAINLY VFR WITH A
BRIEF PERIOD WHERE THE VISIBILITY COULD DROP TO 5 MILES AND THE
CEILING TO 3000 FEET. BEHIND THE FRONT CONDITIONS WILL CLEAR OUT.
AT THIS TIME EXPECTING VFR CONDITIONS BEHIND THE FRONT EVEN WITH A
NORTHWEST FLOW.

.OUTLOOK...NON VFR DEVELOPING ON SUNDAY AND CONTINUING INTO MONDAY.

&&

.MARINE...
SSW WINDS WILL INCREASE TO ABOUT 15 TO 25 KNOTS INTO THU AHEAD OF A
COLD FRONT SO A SCA WILL LIKELY BE NEEDED. THE PASSAGE OF THE FRONT
LATE IN THE DAY WILL SHIFT THE FLOW TO WNW WHILE THE FLOW DIMINISHES
TO 10 KNOTS OR LESS AFTER MIDNIGHT. HIGH PRESSURE CROSSES THE LAKE
THU NIGHT INTO FRI PRODUCING A LIGHT AND VARIABLE FLOW. WINDS SHOULD
START INCREASING FROM THE SOUTH SAT INTO SAT NIGHT AHEAD OF A COLD
FRONT THAT WILL SLOWLY CROSS THE LAKE LATE SUNDAY NIGHT OR EARLY
MON. WINDS SHOULD TURN NW MON AND LOOK TO BE JUST STRONG ENOUGH FOR
MARGINAL SCA CONDITIONS AGAIN.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MAYERS
NEAR TERM...LOMBARDY
SHORT TERM...MAYERS
LONG TERM...ADAMS
AVIATION...KIELTYKA
MARINE...ADAMS

Nearby

Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.